How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Mark Your Own Question

Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5313
Experience:  Dr. Mark is a PhD in psychology in private practice
50444359
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

Setraline

This answer was rated:

I have been on 50mg of setraline for 5 or 6 months. I'm not chronic I just needed something to get through a divorce, my problem is I feel fine and workout out real hard and eat right but cannot lose any weight. I'd like to stop setraline as I understand that maybe the reason I can't lose weight. Any advice?

Hi! I believe I can be of help with this issue.

I can imagine how frustrating this situation must be for you. It sounds as though you're ready to taper off from the sertraline and try being drug free. This is a good goal. The best way to do this is indeed to taper off. Sertraline is an SSRI and it is not wise to just stop cold turkey. Tapering off is the best way.

And it's best to do this supervised by your doctor. First, doctors don't like to be left out of the loop when patients make changes. Second, you may need to have some temporary medications if you (unlikely, but need to be discussed) have severe side effects of withdrawal. So, my recommendations here are based on you discussing them with your doctor, okay?

The dosage of sertraline you are taking is rather low. So that is good for your tapering off intention. The half life of sertraline is about a day to a day and a quarter depending on a person's size and metabolism. That means that it leaves your system half-way in about a day. So, start with your doctor by getting 25 mg tablets and starting to divide your dosages in the day that way. After a couple of days you'll go down to 25 mg a day. Then after a few days you'll see how you're doing. If fine, you'll start skipping one day's 25 mg half dose. Meaning, take it every other day for 4 days or so. You'll decide if to slow down the process if there are withdrawal symptoms. Monitor how you're doing. If you're not doing worse, then go down every third day for 9 days. See how you're doing. After that, discontinue completely. That is a standard tapering process for SSRIs to discuss with your doctor.


Okay, I wish you the very best!



My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX
Dr. Mark and other Mental Health Specialists are ready to help you

Related Mental Health Questions